Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Bifurcation sets of definable functions in o-minimal structures


Author: Jesús Escribano
Journal: Proc. Amer. Math. Soc. 130 (2002), 2419-2424
MSC (2000): Primary 03C64; Secondary 58C25
Published electronically: February 4, 2002
MathSciNet review: 1897468
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this work we answer a question stated by Loi and Zaharia concerning trivialization of definable functions off the bifurcation set: we prove that definable functions are trivial off the bifurcation set, and the trivialization can be chosen definable.


References [Enhancements On Off] (What's this?)

  • 1. A. Berarducci, M. Otero Intersection theory for o-minimal manifolds, Annals of Pure and Applied Logic 107, num. 1-3 (2001), 87-119. CMP 2001:07
  • 2. Jacek Bochnak, Michel Coste, and Marie-Françoise Roy, Real algebraic geometry, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 36, Springer-Verlag, Berlin, 1998. Translated from the 1987 French original; Revised by the authors. MR 1659509 (2000a:14067)
  • 3. Michel Coste, Topological types of fewnomials, Singularities Symposium—Łojasiewicz 70 (Kraków, 1996; Warsaw, 1996), Banach Center Publ., vol. 44, Polish Acad. Sci., Warsaw, 1998, pp. 81–92. MR 1677331 (2000b:14075)
  • 4. M. Coste: An introduction to o-minimal geometry, Dottorato di Ricerca in Matematica, Dip. Mat. Univ. Pisa, Instituti Editoriali e Poligrafici Internazionali (2000).
  • 5. Michel Coste and Masahiro Shiota, Nash triviality in families of Nash manifolds, Invent. Math. 108 (1992), no. 2, 349–368. MR 1161096 (93e:14066), http://dx.doi.org/10.1007/BF02100609
  • 6. Michel Coste and Masahiro Shiota, Thom’s first isotopy lemma: a semialgebraic version, with uniform bound, Real analytic and algebraic geometry (Trento, 1992) de Gruyter, Berlin, 1995, pp. 83–101. MR 1320312 (96i:14047)
  • 7. Lou van den Dries, Tame topology and o-minimal structures, London Mathematical Society Lecture Note Series, vol. 248, Cambridge University Press, Cambridge, 1998. MR 1633348 (99j:03001)
  • 8. J. Escribano: Trivialidad definible de familias de aplicaciones definibles en estructuras o-minimales, Ph. D. dissertation, Universidad Complutense de Madrid (2000). Also available at http://www.ucm.es/info/dsip/directorio/Personales/jemweb/escriban.html.
  • 9. J. Escribano Martínez: Approximation theorems in o-minimal structures, preprint. Also available at http://www.ucm.es/info/dsip/directorio/Personales/jemweb/escriban.html.
  • 10. Ta Lê Loi and Alexandru Zaharia, Bifurcation sets of functions definable in o-minimal structures, Illinois J. Math. 42 (1998), no. 3, 449–457. MR 1631248 (99f:58023)
  • 11. András Némethi and Alexandru Zaharia, On the bifurcation set of a polynomial function and Newton boundary, Publ. Res. Inst. Math. Sci. 26 (1990), no. 4, 681–689. MR 1081511 (92c:32046), http://dx.doi.org/10.2977/prims/1195170853

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03C64, 58C25

Retrieve articles in all journals with MSC (2000): 03C64, 58C25


Additional Information

Jesús Escribano
Affiliation: Departamento de Sistemas Informáticos y Programación, Facultad de CC. Matemáticas, Universidad Complutense, E-28040 Madrid, Spain
Email: escribano@sip.ucm.es

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06327-X
PII: S 0002-9939(02)06327-X
Received by editor(s): February 2, 2001
Received by editor(s) in revised form: February 28, 2001, and March 12, 2001
Published electronically: February 4, 2002
Additional Notes: The author was partially supported by DGICYT, PB98-0756-C02-01
Communicated by: Carl G. Jockusch, Jr.
Article copyright: © Copyright 2002 American Mathematical Society